MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CALIX LUMBAR SPINAL IMPLANT SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL HOLDINGS, INC. CALIX LUMBAR SPINAL IMPLANT SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number X034-0015
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received notification on 7/06/2022 of an implant inserter that malfunctioned during a procedure.It was reported that while impacting the inserter with a mallet, a handle t-pin fell off the implant inserter.There were no known patient complications associated with this complaint.The surgical procedure was successfully completed with an alternate available instrument.The complaint instrument was received on 7/07/2022 at the manufacturer for complaint assessment.
 
Additional Manufacturer Narrative
A visual assessment of the returned complaint inserter showed an instrument with repeated use, as identified by worn laser markings and surface scratches.There were impact marks present on the proximal end of the inserter, and one of the handle t-pins was fractured from the body of the inserter.A functionality assessment was not performed due to the damaged condition of the returned inserter, which was removed from distributable inventory.A dhr review was performed for the returned device lot and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 5/21/2013.The root cause of this complaint cannot be reliably determined.The system inserter is intended to be impacted on the proximal end for implant placement.The complaint investigation suggests the possibility that the handle t-pin of the inserter was inadvertently impacted during a surgical procedure, which resulted in the instrument malfunction.There has been one other complaint of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
CALIX LUMBAR SPINAL IMPLANT SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key15138474
Report Number3005031160-2022-00023
Device Sequence Number5646786
Product Code MAX
UDI-Device IdentifierM697X03400151
UDI-PublicM697X03400151
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX034-0015
Device Lot Number838714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Initial Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown